MAUDE Adverse Event Report: US SURGICAL PUERTO RICO STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number S101010
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Codes Tissue Damage (2104); No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during total laparoscopic hysterectomy, upon trocar insertion, the inferior portion of the trocar broke off and fell into the abdomen and was retrieved using cryo or kelly clamps and addisons.It was mentioned that there was tissue damage (bruising) from retrieving the portions that broke off from the trocar.It was noted that they were able to remove all the fragments from the patient as far as they knew.The surgical time extended 30 minutes or more due to the product problem which was spent retrieving the lost piece of the trocar, opening new supplies, and cleaning up debris from the trocar upon closing.It was also noted that the incision was extended due to the product problem but not more than 1 inch.Another trocar was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the trocar and cannula were only received.The cannula was broken in two pieces.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the bent needles may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.No relationship between the device and the reported incident was confirmed.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8448399
Report Number2647580-2019-01576
Device Sequence Number18921017
Product Code GCJ
UDI-Device Identifier20884521090764
UDI-Public20884521090764
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K961940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberS101010
Device Catalogue NumberS101010
Device Lot NumberP8J1163X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight91